I was dx with ms about two years ago. the first year I was on Betaseron but the medication burned like a son of a gun. My Dr switched me to Gillenya - LOVED IT. However, I am now having problems with my heart going into fast rythms and palpitations so they are pulling me off the pills. They can be 100 percent sure they are causing the problems but they want to be safe. My blood pressure was slowly creeping up as well. I have been searching all night long the past few nights and it seems like every med out there burns. I dont mind the actual needle but the horrible burning is not something I can deal with well. Any suggestions on which med I should try next? I am leaning towards avonex or rebif but I really dont have a clue where to start.
A new pill called Aubagio has just been FDA approved, so that is immediately available to you. Another pill called BG-12 will become available in early 2013. You also have the option of Tysabri, which is an intravenous, once-a-month drug. For more info on these drugs, search the WebMD site and the internet, there is a fair amount of info on them. Your doctor should be familiar with these and can advise you as well.
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.